ADVERTISEMENT

Q. Why is my period late?

Answered by
Dr. Sanjay Kumar Bhattacharyya
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on May 13, 2016 and last reviewed on: Feb 27, 2020

Hello doctor,

I am 33 years. I had emergency contraceptive pill last month and got my periods 39 days back for four days duration. But, this month still did not get my periods as expected. We had sex, but there was no ejaculation or precum discharge. So, we decided not to take any pill. Now, I have been feeling a little cramp like feeling in my lower abdomen as I feel during periods, but only water-like white discharge as in ovulation time coming out. Why is my periods late?

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

  • You have taken an emergency pill three months back and there was period last month. You had sexual exposures in the end of last month.
  • Now, probability is, it could be due to the effect of the emergency pill. Being itself a hormone in high dosage, it could bring a havoc change in your body's hormonal balance. Thus, following an I-pill intake, you may face spotting as well as delayed cycle.
  • This problem might last for one or two cycles. This could be the reason your scheduled cycle is delayed.
  • Still, I suggest you to do a pregnancy testing as in very few cases; the I-pill may fail. But, I repeat that the chance is very remote.
  • Lastly, anxiety or stress might cause a delayed cycle. So, if you are stressed, that also could have an additive effect over the action of I-pill.

The Probable causes:

I-pill effect.

Investigations to be done:

Urine for pregnancy testing.

Probable diagnosis:

Missing period following taking emergency pill.

Regarding follow up:

Revert back after the tests to an obstetrician and gynaecologist online ---> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Hello doctor,

I am attaching my blood beta-hCG test report here. Kindly suggest what it means. How will I have my periods? I have not got my periods yet. I had my last period after one week delay before 45 days back. I had antibiotics Norflox TZ for five days last month. Could it cause delay in periods?

#

Hi,

Welcome back to icliniq.com.

You are really tensed as I can see. Just relax as you are not pregnant.

  • The beta-hCG (human chorionic gonadotropin) levels (attachment removed to protect patient identity) are also corroborating my opinion as it is below normal. If you are pregnant, by this time it should have reached few thousands.
  • You will have your period. Be patient. As this is due to the effect of the I-pill, nobody can tell you when you will have periods. But, obviously within next one month.
  • Another point I must share with you is if you remain anxious or stressed, this will cause a delay in commencing your next cycle more and more.

For further information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Hi doctor,

I had emergency contraceptive pill before two months. Had unprotected intercourse which we both confirm was safe because no ejaculation occurred. Got blood beta-hCG test after a week and you negated any pregnancy on the basis of the count. Should we get one more test done? If the test is not required then what should I do for my delayed periods?

#

Hi,

Welcome back to icliniq.com.

  • Yes, you need to retest it though you are sure there was no ejaculation inside.
  • Have your partner used condom? Then it is fine provided there was no tear or slip. You need not to do it and need not be tensed also.
  • But if not, it was a withdrawal method only and you are at risk. I think you are aware of the fact that the precum often contains sperms and there are lots of incidences of failure in withdrawal technique.
  • You can do either a pregnancy testing next month or a serum beta-hCG test.
  • Hopefully, my assumption is, you will have your cycle in the meantime as you are having some discharges and pain. Thus, there will be no need of doing these tests at all.

For further doubts consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Hi doctor,

Shall I take any period inducing medicine? Which one would you suggest? If pregnancy detected by then, what should we do if we do not want it for now? Your advice will be very helpful for both of us. Thanks.

#

Hello,

Welcome back to icliniq.com.

  • At present, you can use period inducing agents. As these are progesterone tablets, the effect will be evident only after 10 days.
  • Just start Deviry - Medroxyprogesterone 10 mg twice a day for 5 days. But, do not expect to have it within few days. You have to wait for 7 to 10 days.
  • Pregnancy is a remote possibility. If you have it accidentally then there is also option which I will discuss you when needed.

For further doubts consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Will taking emergency contraceptive pills after unprotected sex cause any issues?

.. is an emergency contraceptive to be taken in case of male ejaculation inside vagina. If you have already taken the medicine, nothing much can be done right now. I hope you have attained menarche, so then you should get your periods in the next two...   Read full

Had an emergency contraceptive pill after sex. Can I be pregnant?

.. had taken one Unwanted 72 within 24 hours after the intercourse, you must have received a withdrawal bleed after 5-7 days. If yes, then the date of the withdrawal bleed would form your fresh LMP (last menstrual period) and you should be starting y...   Read full

Delayed period after abortion. Please help.

.. her to wait for a week for her period to start. If it does not start by then, she can repeat urine pregnancy test. If the test turns out to be negative, ask her to take tablet Medroxyprogesterone acetate 10 mg twice daily for five days. Period no...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Monkeypox Virus - Symptoms, Diagnosis, Treatment, Complications, and Prevention
Monkeypox is a zoonotic viral disease. This virus got its name as it was first noticed in laboratory monkeys in the late...  Read more»
Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.